MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115312
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Nerve Damage (1979); Pain (1994); Injury (2348); Disability (2371)
Date of Event 12/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol 3dmax (device #2) used to treat the patient.The patient's attorney did allege injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol 3dmax (device #2).An additional emdr was submitted to represent the bard/davol perfix plug (device #1) and bard/davol perfix plug (device #3).Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2013 and (b)(6) 2016, the patient underwent surgery for implant of an unspecified bard/davol perfix plug (device #1) and (device #3).It is alleged that on (b)(6) 2016, the patient underwent surgery for implant of an unspecified bard/davol 3dmax (device #2).As alleged, on (b)(6) 2016, (b)(6) 2016, and (b)(6) 2018, the patient had unspecified injuries related to a defect in the perfix plug (device #1) and (device #3) and 3dmax (device #2), and underwent revision surgeries.As reported, the patient is making a claim for an adverse patient outcome against the two (2) perfix plug (device #1) and (device #3) and the 3dmax (device #2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol 3dmax (device 2) used to treat the patient.The patient's attorney did allege injuries and revision surgery; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the date of event.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2015) is considered to be a best estimate.This supplemental emdr represents the bd 3dmax (device 2).Additional supplemental emdr were submitted to represent the bd perfix plug (device 1) and bd perfix plug (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2013 and (b)(6) 2016, the patient underwent surgery for implant of an unspecified bard/davol perfix plug (device 1) and (device 3).It is alleged that on (b)(6) 2016, the patient underwent surgery for implant of an unspecified bard/davol 3dmax (device 2).As alleged, on (b)(6) 2016, and (b)(6) 2018, the patient had unspecified injuries related to a defect in the perfix plug (device 1) and (device 3) and 3dmax (device 2), and underwent revision surgeries.As reported, the patient is making a claim for an adverse patient outcome against the two (2) perfix plug (device 1) and (device 3) and the 3dmax (device 2).As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of perfix plug (device 1).Per op notes, ¿an indirect hernia sac was noted and reduced.A perfix plug (device 1) was placed and sutured.¿ (b)(6) 2016 - patient was diagnosed with recurrent left inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax (device 2).Per op notes, ¿the prior mesh (device 1) was noted.An indirect hernia sac was noted and reduced.A 3dmax (device 2) was placed and tacked using sutures.¿ (b)(6) 2016 - patient was diagnosed with right inguinal hernia with pain thereby underwent open repair with implant of perfix plug (device 3).Per op notes, ¿an indirect hernia was noted and reduced.A perfix plug (device 3) was placed and sutured.Mesh in the left flank region was excised and sutured.¿ (note: the mesh explanted during this procedure was unknown).(b)(6) 2017 - patient was diagnosed with left inguinal pain thereby underwent laparoscopic repair with partial excision of perfix plug (device 1) and 3dmax (device 2).Per op notes, ¿the prior meshes (device 1 and 2) in left inguinal region were twisted and wadded.The twisted portion of meshes (device 1 and 2) were excised and sutured.¿ (b)(6) 2018 - patient was diagnosed with bilateral inguinal pain thereby underwent robotic assisted laparoscopic repair with excision of perfix plug (device 1), 3dmax (device 2), perfix plug (device 3) and implant of two synthetic meshes.Per op notes, ¿the prior meshes (device 1 and 2) in the left inguinal region was noted and excised entirely.Adhesions were lysed.The ilioinguinal nerve neurectomy was performed.A synthetic mesh was placed and sutured.The prior mesh (device 3) was noted and excised.Adhesions were lysed.The ilioinguinal nerve neurectomy was performed.A synthetic mesh was placed and sutured.¿.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8592561
Report Number1213643-2019-03693
Device Sequence Number13995615
Product Code FTL
UDI-Device Identifier00801741030741
UDI-Public(01)00801741030741(17)200928(10)HUZJ0369
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue Number0115312
Device Lot NumberHUZJ0369
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer09/23/2025
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age53 YR
Patient SexMale